Achieving Detumescence of Ischemic Priapism with Intra-Cavernosal Injection of entanyl: An Unexpected Outcome of Miscommunication Error

Author(s): Tariq F. Al-Shaiji.

Journal Name: Current Drug Safety

Volume 6 , Issue 3 , 2011

Become EABM
Become Reviewer

Abstract:

The current case describes an interesting event in a male patient in which detumescence of an ischemic priapism was obtained following an inadvertent intra-cavernosal injection of fentanyl mistaken for phenylephrine. Detumescence was achieved after injecting a total of 4.0 mls. Patient tolerated the procedure well and his vital signs were stable throughout the entire process. The possible causes of such an outcome as well as the miscommunication that has lead to such an injection are discussed.

Keywords: Ischemic low-flow priapism, detumescence, fentanyl, inadvertent, intra-cavernosal injection, erectile dysfunction (ED), prostate cancer

Rights & PermissionsPrintExport Cite as

Article Details

VOLUME: 6
ISSUE: 3
Year: 2011
Page: [194 - 196]
Pages: 3
DOI: 10.2174/157488611797579311
Price: $65

Article Metrics

PDF: 5